U.S. doctors online nowAsk doctors free
A 37-year-old member asked:

What is the side effect of pravastatin sodium?

1 doctor answer2 doctors weighed in
Dr. Bennett Werner
Cardiology 44 years experience
Well tolerated: The majority of people on pravatatin don't even know they're taking it. Occasionally there is generalized muscle aching which improves on a smaller dose. Nausea, headache, rash fatigue, dizziness and stomach pain are listed as side effects but i rarely see them. If you think it's causing a side effect, the protocol is to stop it till the symptom resolves and then restart it to see if it returns.
Dr. Yash Khanna
Dr. Yash Khanna commented
Family Medicine 57 years experience
One other side effect of all the statins including pravastatin is liver toxicity which is not that common,and it is recommended to do liver functions to make sure there is no toxic effect on the liver.Commonest side effect is muscle pain
Apr 29, 2012
Dr. Bennett Werner
Cardiology 44 years experience
Provided original answer
The incidence of serious liver toxicity is 1 in 100,000. The recommendation to check liver tests at 6 weeks has been withdrawn. Baseline liver tests are still recommended.
Apr 29, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 12, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.